Hello all, I wanted to pop and wish all of you a very Merry Christmas!
All of you have been a life line for me. Through good times and bad, I have always felt I had a friend here.
This wonderful forum got me through the Incivek, Interferon and Riba.
As some may know I have been obsessed with my hair loss. While I am thrilled to be SVR and would give up my hair in a second to have a healthy liver, I think the hair is just part of what makes me. I want the me in me back if that makes any sense.
Saying that, over the last 8 months I have tried so many different products that I could not open a dime store (does that show my age?) with all the products I have tried. At one point Deb (NYGirl7) told me there was no "magic" potion or lotion and she was so right. I just love her, she is so kind. As re so many others, poor OH and ID have also listened to me complain about the hair loss. I think I associate hair loss with chemo and death which nothing could be further from the truth.
I just discovered a product that claims to appear to increase the number of hairs by 6,500 in the first day.
And...over 14 days will thicken even more.
No I do not own the company, nor am I a representative, just a fellow patient wanting to help others and save them the money I have wasted over the past 8 months :). I tried it and am amazed at how much thicker my hair appears.
I am sharing and hope this is ok. Loreal has teamed up with Olay to make something called Pantene Age Defy thickening treatment. There are other items in this line but this is all I could afford right now, it is not cheap.
I know there are others on here looking for something to help cover their bald patches or bare spots. I think I finally found it.
Again, just wanting to share something positive post tx. I hope this is acceptable. Nioxin helped quite a bit as well, however this product makes it appear thicker while you are waiting for the hair to grow back
My love to all on this forum. I wish you were all in my family. You have all been so kind to me. I will never forget the people who helped me through the tx.
hi dee............i notice when i get good cardio workout time my hair turns darker and thicker ....just plan healthier in every way.....have a nice holiday season and a heathy,happy, new year.....your friend...billy
dee, thanks so much for the info on hair products. my hair is still thinner than it was but i do have a ton of baby hairs. i wish it would hurry up and grow. i haven't had my hair this short since i was in middle school. i want my long hair back. best wishes and happy holidays. belle
Thank you Dee, very much for sharing this infos with us,I lost 3/4 of my hair so far/2more months to go /and my hair is always very fine,so I will definitely try this Panthene product and let you know.I am using Nioxin ,I think it is helping a bit but very slowly.. I am so glad you are doing so well and your hair is getting back to normal. ,I wish you Wonderful Holidays and very happy New Year.Love Naya
Thank you all for your responses, this is the best place to be any time
I get the best feeling when I come on here
So sorry I posted and left for a bit. For the first time in years I am enjoying Christmas and my life
I feel like me again and I could cry with happiness and how great I feel.
I am frazzled but it is a good frazzle and I wish the same for everyone here. To be healthy and whole and happy and all things you wish for
P.S. I meant to say up above that I could open a beauty supply place.
I am constantly talking backwards. I hope that gets better as I am a talker but when I talk backward that is a bad thing.
Again, thank you for all your responses
I thank God for the day I found this place and everyone one so kind, especially when I relapsed in 2008/2009, it was New Years Eve so hard to say what year LOL
Just a note...my hair is finally 'looking' as though itis growing back (six months post). I, too, have all these little inch and a half sprouts appearing. Of course, the back bottom is looking thicker than the top because I have kept it shorter since it started to fall out.
I have a definite wave and different texture to the new hair in the back. During one of my recent trips to a hairdresser in the UK, she called it 'chemo curl' and said that it may come in that way initially but tends to return to its more natural state later on. Definitely weird (the hair, not the comment).
Merry Christmas to you!
Merry Christmas Dee, and nice to hear from you, you have always been a great comfort to me here :)
My hair did not start falling out until after my Tx, and it really did bother me, and also it was messy. I had stopped dying it (as I had feared losing it), so when it began falling out, there were these awful long white hairs everywhere, like behind my side of the bed, and my car, lol
I did take a Biotin pill daily, for 60 days, but not sure if it helped.
At ten weeks post, I couldn't take looking at the white hair anymore, so i pulledit back in a pony-tail, and chopped it off. Then I used my fav brand hair-dye, NatureTint (ammonia free, also called HerbalTint, it's a german import) and dyed it all jet black. I think just coincidentally, it stopped fallingout then. But like you, I did associate it with ill health, and had worried, etc.
Hope you have a thick wild mane soon, I noticed that line of products as well, at CVS. I was like, "wait, are they marketing these products for us post tx baby-boomers?" I think this line is brand new, and yes, very pricey.
I went into Tx as a blonde, with one blue streak (my kids influence)
and ended up as one of the ranks of people with shiney black hair (until the white stripe appears,lol)
Hey there, thanks for the comments! I too have this curly hair, I did not know it had a name. I have all these curls and straight hair combined, it is odd looking but better looking than my scalp.
I know I have obsessed about it, sorry, it does grow back so that is a comfort.
Everyone here has been the best.
I will always be so grateful to each and every one of you
Hi I think it is safe to dye your hair, it sounds as if you have enough growth
@ Looking Forward, thank you so much! I appreciate all the comments! I am also loving your under id as I am trying to look forward, some days I slip, trip and fall, but get back up again.
@Bo, thanks for the comments, I too tried Biotin and hair vitamins, I think I have tried everything out there.
I did see the Pantene Age Defy and thought it was very timely. Not sure about the shampoo and conditioner, the thickener was too pricey to be able to wash and condition too! LOL
Thanks for the tip. I'll look it up! Mine is coming back too. I got brave and went to get it cut and she chopped it all janky. Really upset me. Only you all would get that. My first cut in 2 years.... chopped.
But i have learned... it grows! KarenL)
So sorry about the chop, I know how you feel, yes it will grow back but I think I would cry if someone just chopped my hair off. That is my fear in getting a cut that they will try to even out the lengths and I have so many at this point they would not know where to start
Gerbils so happy to see you, yes the age defy is hiding my bare spots really well.
The hair is growing back though slowly
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.